Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 29, 2001, 1:18 PM CST for Clarke County, Mississippi. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jan 29, 2001, 1:18 PM CST (19:18 UTC)
- Expired
- Jan 29, 2001, 2:15 PM CST
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 1:25 PM CST | Thunderstorm Wind | Pachuta, MS | Several trees were blown down, including one that blocked a lane of interstate 20. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 11:30 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 291919
SVRJAN
MSC023-292015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST MON JAN 29 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 215 PM CST
* AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF
STONEWALL TO 24 MILES SOUTHWEST OF QUITMAN...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR STONEWALL AT 130 PM CST
BE NEAR QUITMAN AT 135 PM CST
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
74
LAT...LON 3222 8844 3222 8890 3184 8890 3185 8861
3190 8847What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 4:58 AM CST, 8 hours 20 minutes earlier.
Area forecast discussion, Jan 29, 4:58 AM CST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR WIND ADVYS NATIONAL WEATHER SERVICE JACKSON MS 345 AM CST MON JAN 29 2001 WINDY...WARM...TSRA...THEN COOLER IN THE FIRST 12-18 HOURS OF THE FORECAST. AVN/06Z MESO ETA PACKED WITH GRADIENT FLOW...ABOVE NORMAL TEMPS...POTENTIAL SEVERE SQUALL LINE AND THEN COLD FRONTAL PASSAGE AS A DEEPENING SURFACE LOW IN WRN AR HEADS INTO NERN MO. BOTH OF THESE MODELS REACH BOMBING LOW STATUS WITH 12-14MB DROPS IN A 12 HR. PERIOD ENDING AT 00-03Z TONIGHT. WIND ADVISORY CRITERIA PROBABLY WILL BE MET MOST OF CWFA BY EARLY AFTERNOON...PROFILERS ALREADY 30-50KTS IN THE LOWEST 4 GATES AT OKOLONA AND WINFIELD. UNSEASONABLY WARM CURRENT TEMPERATURES ABOVE EVERY MODEL CURVE AT THE MOMENT BUT WILL GENERALLY RAISE NGM MOS BY A CATEGORY SINCE IT HANDLES WARM ADVECTION BETTER THAN OTHERS(EVEN 06Z MESO ETA TOO COOL WITH IT'S 3 HR PROG 2M TEMPS). SQUALL LINE FORMING IN E TX BEING HANDLED BEST BY 06Z RUC/MESOETA AND THESE ARE ABOUT 2-4 HOURS SLOWER WITH THE EWD PROGRESSION THAN THE 00Z RUNS. THOSE FEW HOURS COULD BE CRITICAL FOR DESTABILIZATION AND AN 18Z RUC SOUNDING FOR CENTRAL AND SRN MS MODIFIED FOR 73/65 YIELDED THE FOLLOWING: CAPES 1500-1700J/KG ...STORM RELATIVE HELICITIES 500-700...LIFTED INDICES -5...AND LFC NEAR 2K FEET. THERE IS EXCELLENT AGREEMENT WITH MAIN SHORT TERM MODELS WITH THE PRIMARY FORCING AT 18Z ALONG MS RIVER...FEATURING 850MB S-N FLOW 60-65KTS WITH THETA E VALUES SURGING TO 326-328K...500MB JET STREAK 95-105KT AT KAEX WHICH CROSSES KMEI AT 23Z...300MB JET MAX 140-145KT MOVING FROM SE TX AT 18Z TO W CENTRAL MS AT 00Z. THE 06Z MESO-ETA BRINGS 65+F SURFACE DEWPOINTS UP TO I-20 AXIS ALSO AT 18Z. FARTHER N ...ENVIRONMENTAL/STORM RELATIVE SHEAR OVERWHELMS THE AMOUNT OF INSTABILITY AVAILABLE N OF ABOUT A WINNSBORO TO JACKSON TO MACON LINE SO SEVERE REPORTS SHOULD BE LESS COMMON IN THOSE AREAS. BACK TO THE SOUTH HOWEVER...THE SQUALL LINE WILL HAVE MUCH MORE BOWING AND THE POTENTIAL FOR EMBEDDED SUPERCELLS. WILL ENHANCE THE SEVERE WORDING FOR WIND DAMAGE SERN THIRD OF CWFA. FINALLY...PRECIPITABLE WATER WILL BE FEEDING AROUND 1.5 INCHES INTO THE LINE. ONCE THE LINE EXITS INTO AL BY ABOUT 02Z...WLY LOW LEVEL FLOW SHOULD RETURN MOST LOCATIONS CLOSE TO NORMAL TEMPERATURES FOR TUESDAY. A SHALLOW LAYER OF LOW LEVEL MOISTURE COULD PERSIST ON TUESDAY WITH PARTLY CLOUDY SKIES BEFORE HIGH LEVEL MOISTURE BEGINS INVADING AGAIN TUESDAY NIGHT THROUGH WEDNESDAY. 24 HR QPF DISCUSSION: MODELS ARE IN EXCELLENT AGREEMENT WITH TIMING OF EXPECTED SQUALL LINE...WITH NGM TYPICALLY UNDERDONE ON AMOUNTS. EXPECT WIDESPREAD ONE TO TWO INCH RAIN TOTALS...WITH THE VAST MAJORITY FALLING IN A ONE TO TWO HOUR TIMEFRAME IN ANY GIVEN PLACE AS THE SQUALL LINE PASSES. LINE SHOULD ENTER THE WESTERN CWFA LATE THIS MORNING...CROSS THE MS RIVER AROUND NOON...AND EXIT EASTERN MS ABOUT 6 PM. EXTENDED DISCUSSION...CURSORY LOOK AT THE MEDIUM RANGE MODELS BRINGS ANOTHER UPPER TROUGH THROUGH THE LOWER MS VALLEY THURSDAY WITH MUCH LESS MOISTURE TO WORK WITH. UKMO..ECMWF...AND MRF BRING A PACIFIC AIRMASS ACROSS THE DEEP SOUTH FRIDAY AND SATURDAY BEFORE NEXT UPPER TROUGH DROPS INTO THE MEAN TROUGH AXIS IN THE CENTRAL CONUS LATER IN THE WEEKEND. DO NOT SEE ANY CHANGES TO THE EXTENDED. PRELIM NUMBERS: JAN 73/44/66/43/65 +3-00 MEI 74/45/65/42/66 98-00 .JAN... MS...WIND ADVY FOR AREA LAKES TODAY MOST ZONES. LA...WIND ADVY FOR AREA LAKES TODAY NERN LA ZONES. AR...WIND ADVY FOR AREA LAKES TODAY SERN AR ZONES.
In the hours before
Special weather statement, Jan 29, 10:20 AM CST, 2 hours 58 minutes before
LAZ007>009-015-016-023>026-MSZ040>044-047>050-053>055-059>063-291715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CST MON JAN 29 2001 SEVERE THUNDERSTORM WATCH NUMBER 10 HAS BEEN CANCELED FOR ALL PARISHES IN NORTHEAST LOUISIANA AND FOR ADAMS COUNTY IN MISSISSIPPI. SEVERE THUNDERSTORM WATCH NUMBER 10 REMAINS IN EFFECT UNTIL 2 PM CST FOR THE FOLLOWING COUNTIES IN MISSISSIPPI... WARREN...RANKIN...LEAKE...SIMPSON...ISSAQUENA...HINDS...MADISON... SCOTT...COPIAH...YAZOO...SHARKEY...LINCOLN...JEFFERSON...LAWRENCE AND CLAIBORNE
Local storm report, Jan 29, 10:32 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CST MON JAN 29 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0952 AM ST JOSEPH LA WIND DAMAGE
01/29/01 TENSAS ROOF BLOWN OFF OF
OUTBUILDING
1010 AM 3 E VICKSBURG MS WIND DAMAGE
01/29/01 WARREN TREES DOWN AT INTERSECTION
OF HIGHWAY 27 AND
INTERSTATE 20Local storm report, Jan 29, 11:09 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST MON JAN 29 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1040 AM 4 SW RAYMOND MS WIND DAMAGE
01/29/01 HINDS LARGE TREE LIMBS DOWN
BLOCKING SOME SECONDARY
8 ROADS. REPORTED BY EOC.Local storm report, Jan 29, 12:38 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CST MON JAN 29 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 AM BROOKHAVEN MS WIND DAMAGE
01/29/01 LINCOLN SHERIFFS OFFICE REPORTED
TREES AND POWER LINES DOWN
1141 AM BRANDON MS WIND DAMAGE
01/29/01 RANKIN FIRE DEPARTMENT REPORTED
TREES...POWER LINES AND
ROAD SIGNS DOWN
fLocal storm report, Jan 29, 12:44 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CST MON JAN 29 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1225 PM 2 S PRENTISS MS WIND DAMAGE
01/29/01 JEFFERSON DAVIS HATTIESBURG HIGHWAY PATROL
REPORTE TREES DOWN ALONG
HWY 13
1230 PM FOREST MS WIND DAMAGE
01/29/01 SCOTT SHERIFFS OFFICE REPORTED
TREES DOWNSpecial weather statement, Jan 29, 12:59 PM CST, 19 minutes before
MSZ028>033-037>039-043>046-049>052-054>058-062>066-072>074-292200- SPECIAL WEATHER STATEMENT...CORRECTION FOR WORDING NATIONAL WEATHER SERVICE JACKSON MS 1259 PM CST MON JAN 29 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 11. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: MONTGOMERY... IN CENTRAL MISSISSIPPI: ATTALA...MADISON MS...LEAKE...RANKIN...SCOTT...COPIAH...SIMPSON... SMITH... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS... THIS INCLUDES THE CITIES OF...BRANDON...BROOKHAVEN...CANTON... CARTHAGE...FOREST...HAZLEHURST...KOSCIUSKO...MENDENHALL... MONTICELLO...PRENTISS...RALEIGH...WINONA... SEVERE THUNDERSTORM WATCH 11 REMAINS VALID UNTIL 400 PM CST MONDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: WINSTON...NOXUBEE...NESHOBA...KEMPER...NEWTON...LAUDERDALE... JASPER...CLARKE... IN SOUTH MISSISSIPPI: COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...COLLINS... COLUMBIA...COLUMBUS...DE KALB...DECATUR...EUPORA...HATTIESBURG... LAUREL...LOUISVILLE...MACON...MERIDIAN...PHILADELPHIA...PURVIS... QUITMAN...STARKVILLE...WEST POINT...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 29 min |
| Jan 29, 10:23 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 37 min |
| Jan 29, 10:49 AM CST | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Jan 29, 10:57 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Jan 29, 11:05 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 40 min |
| Jan 29, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Jan 29, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Madison | 50 min |
| Jan 29, 11:56 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 64 min |
| Jan 29, 11:59 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Jan 29, 12:11 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Jan 29, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Marion | 46 min |
| Jan 29, 12:28 PM CST | Severe Thunderstorm Warning | JAN | Covington | 47 min |
| Jan 29, 12:32 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 43 min |
| Jan 29, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 46 min |
| Jan 29, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 39 min |
| Jan 29, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Jan 29, 1:12 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 63 min |
| Jan 29, 1:30 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 15 min |
| Jan 29, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.